Postinjection Delirium/Sedation Syndrome with Olanzapine Depot Injection.

Related Articles

Postinjection Delirium/Sedation Syndrome with Olanzapine Depot Injection.

Indian J Psychol Med. 2016 Jul-Aug;38(4):366-9

Authors: Sarangula SM, Mythri SV, Sanjay Y, Reddy MS

Abstract
After 1 year of introduction of olanzapine long-acting injectable (LAI) in India, many psychiatrists believe that it is a very affordable, well-tolerated, and effective second generation long-acting antipsychotic depot compared to not well tolerated but cheap first generation antipsychotic depots and to other second generation depots which are costly. However, reports of its possible adverse events in clinical settings are not yet published. We report what probably might be the first case of postinjection delirium/sedation syndrome (PDSS) in India. Although the occurrence is uncommon, incorrect understanding of this event may hinder the future use of the potentially useful olanzapine LAI. We review the available literature on the proposed diagnostic guidelines, mechanism of this event, precautions, and management of PDSS.

PMID: 27570354 [PubMed]

Log In